MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon deflation failure occurred.A 5.0mmx30mmx135cm (4f) sterling balloon catheter was selected for use.However, during pre-testing the balloon outside the patient's body, it was noted that the balloon could not be withdraw after inflating.The procedure was completed with another of the same device.No patient complications were reported and patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.Microscopic inspection revealed tip damage.The device was soaked in a water bath for seven days to loosen the blood and contrast in the device.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.The device was unable to inflate.Negative pressure was then applied with the inflation device as an attempt to remove the existing contrast material present in the inflation lumen and balloon, but it was unable to deflate the device.The tact weld appeared to be out of specification, but no damage was present and the contrast in the inflation lumen made clear observation of the area difficult.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8714069
Report Number2134265-2019-06356
Device Sequence Number1808171
Product Code DQY
UDI-Device Identifier08714729757122
UDI-Public08714729757122
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2021
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0023083261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight70